MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +0 S; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +0 S; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number LNR-0990-200-380S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a shoulder surgery had been performed on (b)(6) 2023, patient experienced dislocation.During procedure, it was observed that the reverse liner was able to rock slightly in the stem and that it was severely deformed from the dislocation.This adverse event was addressed by revision surgery on (b)(6) 2024, to exchange the 38mm reverse liner +0 s.Patient's current health is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, this case reports that three months following implantation of the reverse liner a revision surgery was performed due to reportedly being ¿severely deformed from the dislocation.¿ the patient is a 51-year-old male.Per case details, the reverse liner was able to rock slightly in the stem and was exchanged during the revision.Three intraoperative photos were provided for review and confirm the deformation which appears to be the tract of the dislocated head.Based on the limited information provided the clinical root cause of the reported events could not be determined.We cannot rule out trauma or extreme motion or laxity within the joint.The patient impact beyond the reported revision could not be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for aetos shoulder system revealed in post operative section that postoperative patient care and directions and warnings to patients by physicians are extremely important.Normal daily activity may be resumed at the physician¿s direction.Also it is state in warning section that excessive patient weight, high levels of patient activity, likelihood of falls, poor bone stock, metabolic disorders, disabilities of other joints tend to adversely affect shoulder replacement implants.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, and/or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3,h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, three intraoperative photos were provided for review and confirm the deformation which appears to be the tract of the dislocated head.Based on the limited information provided the clinical root cause of the reported events could not be determined.Although we cannot rule out improper implant selection, trauma, non-compliance with post-operative treatment plans, activity level, or a component malperformance as likely contributory factors.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for aetos shoulder system revealed in post operative section that postoperative patient care and directions and warnings to patients by physicians are extremely important.Normal daily activity may be resumed at the physician¿s direction.Also it is state in warning section that excessive patient weight, high levels of patient activity, likelihood of falls, poor bone stock, metabolic disorders, disabilities of other joints tend to adversely affect shoulder replacement implants.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
38MM REVERSE LINER +0 S
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18977082
Report Number3002788818-2024-00042
Device Sequence Number6213383
Product Code PHX
UDI-Device Identifier00885556810170
UDI-Public885556810170
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/01/2026
Device Catalogue NumberLNR-0990-200-380S
Device Lot Number700003703
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/26/2024
06/06/2025
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/02/2024
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale